Alert archive / Michigan / Heat Advisories in 2012

Heat Advisory 2, NWS Gaylord, MI

July 17, 20128 counties in Michigan

NWS Gaylord, MI issued this heat advisory at Jul 17, 2012, 2:50 AM EDT for 8 counties in Michigan. It took effect at Jul 17, 2012, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2012, 2:50 AM EDT (06:50 UTC)
In effect from
Jul 17, 2012, 11:00 AM EDT
Expired
Jul 17, 2012, 8:00 PM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WWUS73 KAPX 170650
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
250 AM EDT TUE JUL 17 2012

...HOT AND HUMID TODAY...

.SOUTHWEST TO WEST WINDS WILL CONTINUE TO BRING IN HEAT AND
HUMIDITY...ALLOWING TEMPERATURES TO WARM QUICKLY...REACHING WELL
INTO THE 90S BY EARLY THIS AFTERNOON. CONDITIONS WILL IMPROVE THIS
EVENING AS COOLER AIR FILTERS IN BEHIND A DEPARTING COOL FRONT.

MIZ041-042-180000-
/O.NEW.KAPX.HT.Y.0002.120717T1500Z-120718T0000Z/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
250 AM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH
   HUMIDITY...WILL RESULT IN HEAT INDICES IN THE 100 TO 105 DEGREE
   RANGE THIS AFTERNOON.

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO THE 
   EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$

MSB
4 follow-up statements
164 
WWUS73 KAPX 171446
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EDT TUE JUL 17 2012

...HOT AND HUMID WEATHER CONTINUES TODAY...

.SOUTHWEST TO WEST WINDS WILL CONTINUE TO BRING IN HEAT AND
HUMIDITY...ALLOWING TEMPERATURES TO WARM QUICKLY...REACHING WELL
INTO THE 90S BY EARLY THIS AFTERNOON. CONDITIONS WILL IMPROVE
THIS EVENING AS COOLER AIR FILTERS IN BEHIND A DEPARTING COOL
FRONT.

MIZ031>036-180000-
/O.EXA.KAPX.HT.Y.0002.120717T1500Z-120718T0000Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
1046 AM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH
   HUMIDITY...WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105
   DEGREE RANGE THIS AFTERNOON.

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * THE ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO
   THE EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$

MIZ041-042-180000-
/O.CON.KAPX.HT.Y.0002.120717T1500Z-120718T0000Z/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
1046 AM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH
   HUMIDITY...WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105
   DEGREE RANGE THIS AFTERNOON.

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * THE ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO
   THE EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$

LAWRENCE/BOGUTH
218 
WWUS73 KAPX 172057
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT TUE JUL 17 2012

...HOT AND HUMID WEATHER THROUGH THE EVENING...

.SOUTHWEST TO WEST WINDS WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS THROUGH THE EVENING...BEFORE HUMIDITY LEVELS AND
TEMPERATURES BEGIN TO FALL THROUGH THE OVERNIGHT HOURS. 

MIZ031>036-041-042-180000-
/O.CON.KAPX.HT.Y.0002.000000T0000Z-120718T0000Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
457 PM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH
   HUMIDITY...WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105
   DEGREE RANGE THROUGH EARLY EVENING.

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * THE ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO 
   THE EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$
963 
WWUS73 KAPX 172143
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT TUE JUL 17 2012

...HOT AND HUMID WEATHER THROUGH THE EVENING...

.SOUTHWEST TO WEST WINDS WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS TO EAST CENTRAL LOWER MICHIGAN EARLY THIS
EVENING...BEFORE HUMIDITY LEVELS AND TEMPERATURES BEGIN TO FALL.

MIZ031>034-172245-
/O.CAN.KAPX.HT.Y.0002.000000T0000Z-120718T0000Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE
543 PM EDT TUE JUL 17 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAT
ADVISORY. 

$$

MIZ035-036-041-042-180000-
/O.CON.KAPX.HT.Y.0002.000000T0000Z-120718T0000Z/
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
543 PM EDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH 
   HUMIDITY...WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 
   DEGREE RANGE THROUGH EARLY EVENING. 

IMPACTS...

 * PROLONGED EXPOSURE TO THE HEAT CAN EASILY LEAD TO DEHYDRATION.

 * THE ELDERLY AND YOUNG CHILDREN ARE ESPECIALLY SUSCEPTIBLE TO 
   THE EFFECTS OF THE HEAT AND SHOULD TAKE EXTRA PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL
LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO
KEEP YOU AND YOUR FAMILY SAFE.

&&

$$
452 
WWUS73 KAPX 172338
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
738 PM EDT TUE JUL 17 2012


MIZ035-036-041-042-180045-
/O.EXP.KAPX.HT.Y.0002.000000T0000Z-120718T0000Z/
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
738 PM EDT TUE JUL 17 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this heat advisory went out at Jul 16, 11:58 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 16, 11:58 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1158 PM EDT MON JUL 16 2012

.SYNOPSIS...
ISSUED AT 418 PM EDT MON JUL 16 2012

A STATIONARY FRONT EXTENDS ACROSS UPPER MICHIGAN...FROM LOW PRESSURE
OVER MINNESOTA. THE LOW WILL TRACK ALONG THE FRONT TONIGHT. AS IT
DEPARTS TO THE EAST TOMORROW...THE FRONT WILL SAG SOUTH. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR THE FRONT
TONIGHT...AND THROUGH TOMORROW. TEMPERATURES WILL COOL BACK TO
AROUND 80 DEGREES THE REST OF THE WEEK...WITH WARMING TEMPERATURES
EXPECTED NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1013 PM EDT MON JUL 16 2012

PLENTY OF SOUPY AIR IN PLACE ACROSS THE NORTHERN LAKES...WITH A
1003MB LOW ON S CENTRAL SUPERIOR...AND A TRAILING COLD FRONT THAT
WILL SAG INTO THE FORECAST AREA TONIGHT. 850MB DEW POINTS AROUND
12C...PROGGED TO INCREASE JUST AHEAD OF THE FRONT AS IT MOVES IN.
BUT...THERE/S THE LITTLE MATTER OF AN OBSERVED 00Z 700MB TEMP OF
12C AT APX...AND 14C AT GRB. THE RESULTING MID-LEVEL CAPPING IS
GOING TO BE A BEAR TO BREAK THRU. WOULD NOT RULE OUT A CONTINUED
BOUT OF WET ACCAS THAT GIVES US SOME SPRINKLES OR LIGHT SHRA IN
THE WARM SECTOR. BUT THE BEST CHANCE FOR PRECIP WILL BE POST-
FRONTAL. THIS ISN/T GREATLY DIFFERENT FROM THE EARLIER FORECAST
IDEAS...IF ANYTHING WILL NOT BRING SIGNIFICANT POPS QUITE AS FAR
SOUTH. CERTAINLY WILL BE A VERY BALMY NIGHT WITH LOWS 70 TO 80.

UPDATE ISSUED AT 736 PM EDT MON JUL 16 2012

CONVECTION FROM AN ACCAS DECK OVER NORTHERN LAKE MI HAS BECOME
INCREASINGLY VIGOROUS. NOTHING ESPECIALLY EARTH-SHATTERING...BUT
CERTAINLY ENOUGH TO GET PRECIP TO THE GROUND EVEN FROM A 10-12K FT
CLOUD DECK. HAVE EXTENDED SCT POPS SOUTHWARD INTO FAR NORTHERN
LOWER MI.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 418 PM EDT MON JUL 16 2012

BROAD RIDGING CURRENTLY SPANS THE CENTRAL AND SRN PLAINS...EXTENDING
INTO THE LOWER LAKES...WITH ABUNDANT HEAT AND HUMIDITY PRESSING INTO
THE UPPER MIDWEST. NORTHERN PLAINS AND NORTHERN GREAT LAKES ON THE
FRINGE OF HEAT AND HUMIDITY TO THE SOUTH AND STRONGER FLOW ALOFT. AT
THE SFC...LOW PRESSURE CENTERED OVER NE MINNESOTA/WESTERN LAKE
SUPERIOR WITH A WARM FRONT STRETCHED ACROSS FAR SRN LAKE SUPERIOR.
CONVECTIVE COMPLEX FROM THE OVERNIGHT HOURS NOW EXITING EAST OF
THE REGION BUT WITH A TRAILING LINE OF DYING SHOWERS SAGGING
THROUGH UPPER MICHIGAN TOWARD THE STRAITS.

TONIGHT THROUGH TUESDAY...AFOREMENTIONED LOW PRESSURE SYSTEM WILL
ADVANCE EASTWARD THROUGH UPPER MICHIGAN TONIGHT...EXITING EAST
THROUGH ONTARIO ON TUESDAY...DRAGGING ASSOCIATED SFC COLD FRONT
SLOWLY DOWN THROUGH NRN MICHIGAN BY TUESDAY EVENING. ALONG AND
AHEAD OF THE FRONT...POOLING LOW LEVEL MOISTURE AXIS AND STEEPER
LAPSE RATES ALOFT WILL NOSE ACROSS NRN MICHIGAN TONIGHT BEFORE
SAGGING INTO CENTRAL AND SRN LOWER MICHIGAN TUESDAY...AND REMAIN
THE FOCUS OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT.

JUST HOW MUCH DEVELOPMENT WE SEE REMAINS THE BIGGEST QUESTION.
CURRENTLY...NOT MUCH GOING ON UPSTREAM OTHER THAN SPOTTY SHOWERS
ALONG THE FRONT. GUIDANCE DOES SUGGEST ANOTHER SURGE OF LOW LEVEL
MOISTURE TAKING AIM ACROSS UPPER MICHIGAN OVERNIGHT AND DOWN INTO
NRN LOWER MICHIGAN TOWARD MORNING. HOWEVER...LOW LEVEL FLOW RUNS
NEARLY PARALLEL WITH THE GRADIENT RESULTING IN ONLY MODEST FORCING.
SO...NOT SURE HOW MUCH DEVELOPMENT WE ACTUALLY SEE...BUT GIVEN THE
PATTERN...HAVE TO HAVE AT LEAST CHANCY POPS IN THE FORECAST.

SO...WILL RETAIN CHANCY POPS ACROSS UPPER MICHIGAN THIS
EVENING...DOWN INTO NRN LOWER MICHIGAN LATE OVERNIGHT THROUGH
TUESDAY AS THE FRONT SAGS INTO THE REGION. STRONGER FLOW ALOFT
(SUPPORTING ORGANIZED CONVECTION) AND DRY AIR DOWN LOW (INVERTED V
LOOK) SUGGESTS ANY STORMS THAT DO DEVELOP COULD PRODUCE STRONG
WINDS AT THE SFC.

HEAT ISSUES AND ASSOCIATED HEADLINES...VERY WARM NIGHT AHEAD WITH
HEAT INDEX VALUES JUST BARELY DROPPING BELOW 80F. ON TUESDAY...MAX
TEMPS AND RESULTING HEAT INDEX VALUES WILL HINGE ON THE AMOUNT OF
CONVECTION WE SEE OVERNIGHT AND TUESDAY IN THE VICINITY OF THE
FRONT. HIGHEST TEMPS/HEAT INDEX READINGS WILL LIKELY OCCUR ACROSS
THE SRN COUNTIES...PARTICULARLY THE FAR SE COUNTIES WHERE TURNING
WINDS OFF LAKE HURON MAY LOCALLY BOOST DEWPOINTS/HEAT INDEX
READINGS UP CLOSE TO 100F (ADVISORY VALUES). WILL NOT JUMP ON TO
ANY HEADLINES JUST YET...BUT ALLOW MIDNIGHT SHIFT TO EVALUATE
CONVECTION EVOLUTION/CLOUD TRENDS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 PM EDT MON JUL 16 2012

MAINLY QUIET WEATHER LOOKS TO BE THE RULE THROUGH MUCH OF THE
EXTENDED PORTIONS OF THE FORECAST...WITH A DEFINITIVE TREND TOWARD
MUCH MORE SEASONABLE AND STARKLY LESS HUMID CONDITIONS INTO MID AND
LATE WEEK...BEFORE SOME HEAT AND SMALL PRECIP CHANCES RETURN FARTHER
INTO THE WEEKEND AND EARLY NEXT WEEK. THE OVERALL UPPER PATTERN
THROUGH FRIDAY STILL LOOKS TO BE DOMINATED BY MEAN UPPER TROUGHING
AS CURRENT HIGH LATITUDE REX-BLOCKING FEATURE UP ACROSS NORTHERN
GREENLAND IS SHUNTED EAST...ALLOWING FOR MODEST AMPLIFICATION OF
ALREADY QUITE STRONG CLOSED LOW INTO QUEBEC. ALL THE WHILE...HEIGHTS
WILL BE ON THE REBOUND THROUGH THE PLAINS AND UP INTO SASKATCHEWAN/
MANITOBA...WITH MODEST MID LEVEL CONFLUENCE IN BETWEEN FORCING
RATHER EXPANSIVE LOW LEVEL RIDGING FROM HUDSON BAY DOWN THROUGH MUCH
OF THE GREAT LAKES. MORE NORTHERLY TRAJECTORIES FOR A FEW DAYS INTO
FRIDAY WILL END THE THREAT FOR ANY LINGERING CONVECTION TUESDAY
NIGHT AS THE FRONTAL BOUNDARY SLIPS SOUTH...BRINGING IN SOME MUCH
MORE TYPICAL SUMMERTIME WEATHER ACROSS THE NORTHWOODS. HIGHS SHOULD
CLIMB INTO THE UPPER 70S TO MIDDLE 80S...WHILE OVERNIGHT LOWS DIP
INTO THE COMFORTABLE 50S...WITH PROBABLY EVEN SOME UPPER 40S IN THE
USUAL COOL SPOTS.

HEAT STARTS TO REBOUND INTO THE WEEKEND AS BROAD UPPER RIDGING OVER
THE PLAINS/UPPER MIDWEST BEGINS TO FOLD BACK INTO OUR REGION...AND
LOW LEVEL TRAJECTORIES TURN MORE SOUTHERLY. INITIAL MOISTURE RETURN
LOOKS QUITE PALTRY INTO AT LEAST SATURDAY AS SOUTHEASTERLY FLOW
BELOW 850MB DOMINATES...WITH PERHAPS SOME HIGHER DEW POINTS FINALLY
WORKING BACK INTO THE REGION LATER SUNDAY INTO MONDAY. WILL CONTINUE
EARLIER TRENDS OF KEEPING THE FORECAST DRY RIGHT ON THROUGH SUNDAY...
BEFORE INTRODUCING SOME LOW CHANCE POPS BY NEXT MONDAY WITH THE
POTENTIAL FOR MCS DEVELOPMENT BASED ON PATTERN RECOGNITION AS THE
CORE OF UPPER RIDGING FOLDS OVER INTO THE LOWER LAKES. DEFINITELY
WARMING UP THROUGH THE WEEKEND INTO NEXT MONDAY...WITH HIGHS LIKELY
AT OR ABOVE 90F IN SPOTS SUNDAY/MONDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1157 PM EDT MON JUL 16 2012

COLD FRONT WILL DRIFT SOUTHWARD ACROSS NORTHERN MI ON TUESDAY.
LLWS ONGOING AHEAD OF THE FRONT. AIRMASS AHEAD OF THE FRONT IS
LIKELY TOO WARM ALOFT TO SUPPORT A SUBSTANTIAL SHRA/TSRA
THREAT...BUT SPOTTY ACTIVITY IS EXPECTED BEHIND IT. PERIODS OF
VCSH AT ALL TAF SITES...UNTIL THE SITUATION BETTER RESOLVES
ITSELF. IN ADDITION...A POST-FRONTAL LOW CLOUD DECK NOW UP ON
NORTHERN SUPERIOR WILL MAKE SOUTHWARD PROGRESS INTO PARTS OF
NORTHERN MI. HAVE INTRODUCED AN MVFR CIG FOR PART OF TUESDAY AT
PLN...AND WOULD NOT COMPLETELY RULE OUT POSSIBLE PERIODS OF MVFR
CIGS AT TVC/APN. ONGOING SW WINDS WILL TURN NORTHERN DURING THE
UPCOMING DAY.

&&

.MARINE...
ISSUED AT 1110 PM EDT MON JUL 16 2012

HAVE ADDED THE STRAITS TO THE ONGOING SMALL CRAFT ADVISORIES. 3-4
HOUR WINDOW OF SOMEWHAT GUSTY WSW-W WINDS EXPECTED THERE...UNTIL
THE COLD FRONT GETS DRAGGED SOUTH INTO THE AREA BY 09Z/5AM.
MACKINAW CITY CMAN SITE HAS HAD A FEW GUSTS TO 24-25KT IN THE PAST
HOUR. THESE ARE MARGINAL SCA CONDITIONS...BUT GIVEN THE VERY HIGH
NUMBERS OF RECREATIONAL BOATERS IN THAT AREA NOW...FEEL MUCH MORE
COMFORTABLE WITH AN ADVISORY OUT.

LOW PRESSURE AND ASSOCIATED COLD FRONT OVER THE NRN PLAINS/UPPER
MIDWEST WILL ADVANCE INTO NRN MICHIGAN TONIGHT...BEFORE SAGGING
DOWN THROUGH THE REGION ON TUESDAY. SHOWERS AND THUNDERSTORMS
REMAIN POSSIBLE ALONG THE FRONT THROUGH TUESDAY.

SOUTHWEST WINDS WILL INCREASE TONIGHT AHEAD OF THE FRONT...AND
BRING A PERIOD OF SMALL CRAFT WIND GUSTS TO LAKE MICHIGAN. WINDS
WILL GRADUALLY VEER WESTERLY EARLY TUESDAY AND EVENTUALLY
NORTHERLY BEHIND THE FRONT BY TUESDAY NIGHT...ENDING THE SMALL
CRAFT ADVISORY CONDITIONS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ323-341-342-
     344>346.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...BA
SHORT TERM...BA
LONG TERM...DL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Jul 16, 10:41 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT MON JUL 16 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1041 PM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY NORTH OF M-32. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ADAM/JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:22 PM EDTSpecial Marine WarningAPX68 min

Nearby

Heat Advisories in Michigan, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.